Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 9, 2021, 6:47 PM CDT for Hitchcock County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 6:47 PM CDT (23:47 UTC)
- Expired
- Aug 9, 2021, 7:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.50 in
- Wind
- 30
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -619 J/kg
- Mixed-layer LCL
- 2573 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164
WWUS83 KGLD 092347
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
547 PM MDT Mon Aug 9 2021
NEZ079-080-100015-
Hitchcock NE-Dundy NE-
547 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of west central
Hitchcock and southeastern Dundy Counties through 615 PM MDT/715 PM
CDT/...
At 547 PM MDT/647 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles west of Stratton, or 10 miles northeast of
Benkelman, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Hitchcock and southeastern Dundy Counties, including the following
locations... Max.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4001 10147 4004 10155 4030 10135 4012 10109
TIME...MOT...LOC 2347Z 232DEG 17KT 4016 10140
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
MRCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:45 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 9, 6:45 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Goodland KS 545 PM MDT Mon Aug 9 2021 .SHORT TERM...(This evening through Thursday) Issued at 211 PM MDT Mon Aug 9 2021 Cumulus clouds are beginning to develop off the Front Range and Palmer Divide along multiple outflow boundaries. Storms, initially isolated, are expected to develop over the next few hours over eastern CO ahead of an approaching cold front just north of the Tri-State area. As these storms cross into northwest KS and southwest NE, they are expected to grow upscale into a linear cluster capable of producing up to 60 mph winds and quarter sized hail. Any storms that develop are expected to be mainly along/north of I-70. The environment is not too supportive for severe weather with around 1000 j/kg or less of MLCAPE over our area and up to 30 kts of shear from the W/NW and LCLs greater than 3000 m. DCAPE values of 1500-2000 j/kg and mostly dry conditions in the mid- layer indicate more of a severe wind threat then hail. The storm threat should move out of the area and/or weaken before midnight. Overnight lows are expected to be in the upper 50s to upper 60s. Tuesday, expect sunny to mostly sunny conditions as high pressure moves into the region behind the front. As mentioned in the previous discussion, some moisture will remain over the eastern half of the area giving us a day break in elevated to near- critical fire weather conditions as RH values are expected to be in the lower 20s to mid 30s. There may be some lingering smoke in the air tomorrow; however, there is not expected to be an impact to visibilities. Temperatures tomorrow are expected to be in the 90s for highs and the upper 50s to upper 60s for overnight lows. Wednesday sees a return of the heat as temperatures approach the upper 90s to the lower 100s. Dry conditions are expected to advect into our area with RH values in the low to upper teens mainly along and west of the CO border. Fortunately the winds are expected to remain around 20 kts or less as they shift from N to SE during the afternoon hours. Overnight lows are expected to be in the upper 50s to upper 60s once again Wednesday night. Thursday looks to be similar to Tuesday as a dry cold front slowly moves south across the area throughout the day and into the evening hours. RH values are expected to range from around 20 to 30 percent with highs in the 90s. Cloud cover is expected to increase throughout the day. .LONG TERM...(Thursday night through Monday) Issued at 100 PM MDT Mon Aug 9 2021 Thursday night...decreasing cloudiness is expected from north to south as drier air aloft moves in. Low temperatures are expected to be in the upper 50s to mid 60s. Friday...the forecast area remains under the influence of a large 594dam ridge with a large upper level trough centered over the Great Lakes area into Canada. Similar to several days ago the GFS is 5C to 10C warmer compared to the ECMWF and Canadian models. If the GFS verifies we'll be in the mid 90s to lower 100s for high temperatures, if the other two verify we'll be in the 80s. The GEFS 2m temperatures show mid 80s to low 90s which is close to the current forecast of mid 80s to around 90. Low temperatures are expected to be in the upper 50s to mid 60s. There is enough lingering moisture in the 700-500mb layer to support GFS/ECMWF and NBM slight chance pops in the afternoon and overnight hours. Saturday...not much change in the upper level pattern. There continues to be a large disparity between the GFS and ECMWF/Canadian models regarding 850mb temperatures with the GFS the warmer/hotter of the models. 12z GEFS 2m temperatures remain similar to Friday with highs in the mid 80s to low 90s and are in line with the current forecast. Low temperatures will be similar to Friday night in the upper 50s to mid 60s. There may be enough moisture in the 700- 500mb layer in the afternoon and evening to support a few thunderstorms before a mid level dry slot develops overnight ending any precipitation chances. Sunday...an upper level trough enters the northwest portion of the country pushing the upper ridge axis east of the area. The GFS continues to produce 850mb temperatures several degrees higher than the ECMWF/Canadian models while the GEFS 2m temperatures mimic the NBM and official forecast of high temperatures in the mid 80s to low 90s. Low temperatures fall into the mid 50s to mid 60s. The 850- 500mb layer remains rather dry and generally not supportive of any precipitation. Monday...little change in the upper level pattern compared to Sunday with continued discrepancies in the low level temperature fields with the GFS being warmer compared to the ECMWF/Canadian models. Once again high temperatures are expected to be in the mid 80s to low 90s. It appears that some increase in moisture in the 700-500mb layer arrives from the south (per GFS) to support some small chances for afternoon thunderstorms while the ECMWF is drier and thus no precip chances. The current forecast will show a dry day expected. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 528 PM MDT Mon Aug 9 2021 VFR conditions will persist at MCK and GLD through the 00Z TAF period. An area of thunderstorms has developed along a cold front extending from northeast Colorado into far southwest Nebraska. A few of those storms may pass in the vicinity of GLD between 02-04Z. Isolated to scattered storms may pass over MCK between 02-05Z. As the front passes, Southeast winds are expected to turn to the northeast around 05Z and remain light out of the northeast through the remainder of the TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...99 AVIATION...LOCKHART
Hazardous weather outlook, Aug 9, 12:22 PM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1122 AM MDT Mon Aug 9 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101730- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1122 AM MDT Mon Aug 9 2021 /1222 PM CDT Mon Aug 9 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Elevated to near critical fire weather conditions are expected this afternoon for Eastern Colorado, Southwest Nebraska, and far Northwestern Kansas due to low relative humidity values in the mid teens and dry fuels. Strong to severe thunderstorms are possible this afternoon and evening, mainly in Southwest Nebraska and Northwest Kansas. Hazards include wind gusts up to 60 mph and hail up to quarters in size. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Elevated to near critical fire weather conditions are possible on Wednesday afternoon for Eastern Colorado, Southwest Nebraska, and far Northwestern Kansas due to low relative humidity values and dry fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required during the late afternoon and evening hours as storms move across the area.
In the hours before
Special weather statement, Aug 9, 6:26 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Goodland KS
526 PM MDT Mon Aug 9 2021
COZ090-100000-
Yuma County CO-
526 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern Yuma
County through 600 PM MDT...
At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Wray, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Yuma
County County.
This includes Highway 385 between mile markers 248 and 258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4012 10231 4016 10237 4029 10227 4016 10207
TIME...MOT...LOC 2326Z 226DEG 14KT 4016 10229
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCLocal storm report, Aug 9, 6:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT MON AUG 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 2 N BENKELMAN 40.08N 101.53W
08/09/2021 M0.25 INCH DUNDY NE TRAINED SPOTTER
SPOTTER REPORT RELAYED VIA SOCIAL MEDIA.
&&Special weather statement, Aug 9, 6:30 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Goodland KS
530 PM MDT Mon Aug 9 2021
KSZ001-NEZ079-100000-
Cheyenne KS-Dundy NE-
530 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of north central
Cheyenne County in northwestern Kansas and southwestern Dundy
Counties in southwestern Nebraska through 600 PM MDT/700 PM CDT/...
At 530 PM MDT/630 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Haigler, or 16 miles east of Wray, moving northeast
at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Cheyenne County in northwestern Kansas and southwestern Dundy
Counties in southwestern Nebraska, including the following
locations... Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3995 10189 4004 10201 4017 10190 4004 10170
TIME...MOT...LOC 2330Z 226DEG 14KT 4004 10192
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Aug 9, 6:38 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Goodland KS
638 PM CDT Mon Aug 9 2021
NEZ080-100015-
Hitchcock NE-
638 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern
Hitchcock County through 715 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palisade, or 11 miles northwest of Trenton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Hitchcock County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4018 10100 4030 10132 4035 10132 4035 10095
TIME...MOT...LOC 2337Z 280DEG 19KT 4031 10115
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MRCSpecial weather statement, Aug 9, 6:45 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Goodland KS
545 PM MDT Mon Aug 9 2021
COZ090-100030-
Yuma County CO-
545 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of east central Yuma
County through 630 PM MDT...
At 545 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Wray, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Yuma
County County, including the following locations... Vernon.
This includes Highway 385 between mile markers 227 and 249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4016 10226 4004 10205 3992 10205 3977 10242
3985 10258
TIME...MOT...LOC 2345Z 232DEG 17KT 3993 10232
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MRCSpecial weather statement, Aug 9, 6:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
547 PM MDT Mon Aug 9 2021
NEZ079-080-100015-
Hitchcock NE-Dundy NE-
547 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of west central
Hitchcock and southeastern Dundy Counties through 615 PM MDT/715 PM
CDT/...
At 547 PM MDT/647 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles west of Stratton, or 10 miles northeast of
Benkelman, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Hitchcock and southeastern Dundy Counties, including the following
locations... Max.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4001 10147 4004 10155 4030 10135 4012 10109
TIME...MOT...LOC 2347Z 232DEG 17KT 4016 10140
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:22 PM CDT | Special Weather Statement | GLD | Yuma | 23 min |
| Aug 9, 6:12 PM CDT | Special Weather Statement | GLD | Yuma | 33 min |
| Aug 9, 6:26 PM CDT | Special Weather Statement | GLD | Yuma | 34 min |
| Aug 9, 6:45 PM CDT | Special Weather Statement | GLD | Yuma | 45 min |
| Aug 9, 5:39 PM CDT | Special Weather Statement | GLD | Dundy | 36 min |
| Aug 9, 5:51 PM CDT | Special Weather Statement | GLD | Dundy | 24 min |
| Aug 9, 5:59 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 46 min |
| Aug 9, 6:30 PM CDT | Special Weather Statement | GLD | Dundy | 30 min |
| Aug 9, 6:38 PM CDT | Special Weather Statement | GLD | Hitchcock | 37 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.